Immunotherapy-responsive chorea in a patient with antiphospholipid antibody syndrome and refractory Crohn's disease: A case report
Patel N, Osman G, and Memon A. Immunotherapy-responsive chorea in a patient with antiphospholipid antibody syndrome and refractory Crohn's disease: A case report. Neurology 2018; 90(15 Suppl 1):P6.042.
Objective: To describe a case of immunotherapy-responsive chorea in a 68-year-old woman with antiphospholipid antibody syndrome (APS) and refractory Crohn's disease treated with Vedolizumab Background: Chorea is a rare manifestation of anti-phospholipid syndrome (APS), occurring in 1.3 % of patients. The median age of onset is approximately 20 years of age. There have been rare reports of APS in patients with Crohn's disease and treatment is challenging. Design/Methods: Case report Results: A 68-year-old woman with history of refractory Crohn's disease (CD) on vedolizumab presented with an acute onset of confusion, chorea and falls. MRI demonstrated multiple small cortical parieto-occipital infarcts. Chorea resolved spontaneously with no treatment. Three months later she presented with generalized chorea, cognitive impairment and imbalance. Repeat MRI demonstrated no new or acute infarcts. Autoimmune workup revealed positive ANA (1:160), DNA antibody, anti-cardiolipin (aCL) IgM (10.8) and IgG (139.4) antibodies and beta-2 glycoprotein IgG antibodies. CSF analysis demonstrated mild lymphocytic pleocytosis (7 WBCs, 100 % lymphocytes). She received 5 day course of IV methylprednisolone followed by IVIG treatment for 5 days with marked improvement of chorea and cognition. She was discharged on prednisone taper and warfarin therapy. Patient failed long term immunotherapy with hydroxychloriquine and azathioprine due to side effects. Conclusions: Thromboembolic events are frequently associated with inflammatory bowel disease. Prevalence of aCL is high in patients with Ulcerative colitis (18.1%) and CD (15.6%). To our knowledge APS related Chorea in patients with refractory CD on vedolizumab has not been previously described. Literature supports that high titers of cardiolipin are associated with increased risk for neuropsychiatric manifestations. Steroids and IVIG remain the treatment of choice in immune mediated movement disorders.
15 Suppl 1